loffy

Q:

i am a type 2 diabetic and take metaphormin &also medicine for high blood pressure and high cholesterol.I am now eating healthy but losing weight real slow&now starting to work out.I wanted to know if i take equate weight loss shakes meal replacement would this hurt my sugar? would it benefit me? and when should i test my sugar after drinking one to make sure it won't spike my sugar? i don't want to take anything that could make my sugar worse i just want to lose weight &beat diabetis.Thank you

Patty Bonsignore

A:

Meal replacement drinks will not harm your diabetes; in fact,, some are specifically designed for people with diabetes and they can be very helpful for people trying to lose weight. To make sure the drink you buy is designed for diabetes, look on the label and make sure the drink is less than 200 calories and that the carb content is less than 16 grams of carb per serving. You can try replacing one of your meals with a meal replacement and see how you do. The fact that you are losing weight slowly is a good sign. People attempting weight loss should aim to lose only 1 to 2 pounds per week. If you are doing this, then you are right on target.

July 20, 2014 at 1:12 am

10 replies

Anonymous
Anonymous 2017-05-28 11:27:11 -0500 Report

I just found out I have diabetes 2 last week. My doctor prescribed medicines and I'm supposed to stick to vegetables. My numbers were off the charts, glucose, tryglicerides, and chloresterol. I'm thin, not hungry, and losing weight too fast. What can I eat/do?

Finny Foo
Finny Foo 2017-03-20 06:38:30 -0500 Report

Are you taking Metformin? The 10 pound loss sounds great to me! I'm a Grandma too. I've been helping my husband recover from his heart attack last year. Lots of healthy meals but we cheat once and a while. We need to keep the legs strong for walking which is an important exercise. Although my husband gets gel shots in his knee. In MA too.

Grandmama16
Grandmama16 2017-02-15 04:46:41 -0600 Report

I've been diabetic for about 5 years and cannot keep BG levels below 120 in the Am and 180 in the pm. Raw veggies do a number on my gut but I like cooked ones. I like meat but not alot. I try out new recipies and since I don't eat alot, I've lost 10lbs, not worrying about what I eat…a donut last night at a basketball game was dinner. Often my night time snack is popcorn with real butter.i also drink a protein shake, and V8 at times. i walk our dog but not a lot, tho I should. I have pain from fibromyalgia so take pain meds, Cymbalta for that and depression but I suspect it raised my sugar levels in the first place. I now have intense numbness, tingling and shooting pains in my hands. Taking an allergy tablet helps. I've had itching on feet and ankles for a long time…overactive nerves..so have cream for that but sometimes it won't work on my hands. I've seen iitching mentioned for several kinds of meds, including a pain patch I may start using. It has a ton of possible side effects so I'm nervous about starting, and not taking Norco. It lists some meds to avoid and one is xanax, or possibly Cymbalta and Ambien. I haven't taken Gabapentin for awhile. I wonder if it'd help to or not for numbness etc. any suggestions or how you've coped with multiple conditions? I'm sleepy a lot already so take 1/2 or 1/4 Nuvigil or Provigil to just get things done. Hubby has Parkinsons…and we're in our 70's. We go to his support group but I'd like my own.Would love to hear from someone. M.A

redorangedog
redorangedog 2017-01-29 22:25:10 -0600 Report

ESA is available at Walmart at a low price. 100 calories, 4 grams of sugar & a 17 grams of protein with very low fat. 11 oz, can be used for breakfast or supplement. Cheers

Anonymous
Anonymous 2016-09-13 08:56:10 -0500 Report

I have type 2 diabetes n even though it's somewhat under control..I'm not losing the weight…I've lost in the past but if i keep doing the same thing my weight comes back…i don't know what to do to keep it off…I'm also on blood thinners n i can't eat all green veggies like i want…so my diet doesnot consist of a lot of veggies i use to use…i should exercise more i know..but my joints hurt daily but i try 2 get some walking in..i need help in trying to keep tjis weight down…my bp i fine with the meds i take…I'm willing to listen to all advice..thank tou

Jillylyns
Jillylyns 2016-05-25 20:50:51 -0500 Report

I am on 1 metformin daily.my bs is running from 130 to 147.i cannot get it under 100.im am staying under 45 carbs per meal as instructed by my dr.i walk 1 hour daily and eat well.what am I doing wrong?

BABAQ
BABAQ 2015-12-13 21:57:57 -0600 Report

I just recently found out I'm diabetic. I am only taking 1/2 Metformin morning and night as 1 pill made me feel like I thought a diabetic would feel, shaky, icky, tummy bloated, thirsty. And this was just after my first pill after a dinner.
How am I supposed to feel? I'm starting to eat healthy but feel numb kinda, light headed, a little kinda sorta nautious, kinda shaky.
No idea what my numbers are, as I said extreme beginning here.
How do I curb my diet so I don't have to take these pills that made me feel worse than I ever have?
I like shakes during the day, 2 bananas, blueberries/strawberries/maybe peanut butter/maybe pineapple…water and ice.
I try to.get 2 in per day then wanting to eat more salads and veggies and such.
What do you think?
Advice on how to start this new chapter if my life please and thanks.

Homely54
Homely54 2014-11-18 21:31:46 -0600 Report

I'm very glad to read this reply because I thought my being diabetic ment I would lose weight faster than 1 to 2 lbs a week but I started to realize It has stayed steady to that.